Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 4, 2009, 4:24 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2009, 4:24 PM EDT (20:24 UTC)
- Expired
- May 4, 2009, 5:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:30 PM EDT | HAIL 0.75 | 3 Nnw North Wilkesboro, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 042024
SVRRNK
NCC171-193-197-042130-
/O.NEW.KRNK.SV.W.0021.090504T2024Z-090504T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT.
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILLERS CREEK...OR NEAR WILKESBORO...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLERS CREEK...
FAIRPLAINS...
WILKES COUNTY AIRPORT...
ROARING RIVER...
RONDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3612 8152 3618 8142 3641 8084 3619 8075
3606 8142
TIME...MOT...LOC 2024Z 251DEG 16KT 3619 8121
$$
WP3 follow-up statements
000
WWUS51 KRNK 042053
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT MON MAY 4 2009
NCC171-193-197-042130-
/O.CON.KRNK.SV.W.0021.000000T0000Z-090504T2130Z/
YADKIN NC-WILKES NC-SURRY NC-
453 PM EDT MON MAY 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN SURRY...CENTRAL WILKES AND NORTHWESTERN YADKIN
COUNTIES...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILKES COUNTY AIRPORT...OR NEAR NORTH WILKESBORO...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WILKES COUNTY AIRPORT...
ROARING RIVER...
CLINGMAN...
BENHAM...
SWANCREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3612 8152 3618 8142 3641 8084 3619 8075
3606 8142
TIME...MOT...LOC 2053Z 267DEG 15KT 3620 8106
$$
WP000 WWUS51 KRNK 042107 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 507 PM EDT MON MAY 4 2009 NCC171-193-197-042130- /O.CON.KRNK.SV.W.0021.000000T0000Z-090504T2130Z/ YADKIN NC-WILKES NC-SURRY NC- 507 PM EDT MON MAY 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHWESTERN SURRY...EASTERN WILKES AND NORTHWESTERN YADKIN COUNTIES... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROARING RIVER...OR NEAR RONDA...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... ROARING RIVER... RONDA... BENHAM... PLEASANT HILL... JONESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3614 8112 3623 8116 3641 8084 3619 8075 TIME...MOT...LOC 2107Z 260DEG 16KT 3621 8098 $$ WP
000 WWUS51 KRNK 042131 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 531 PM EDT MON MAY 4 2009 NCC171-193-197-042140- /O.EXP.KRNK.SV.W.0021.000000T0000Z-090504T2130Z/ YADKIN NC-WILKES NC-SURRY NC- 531 PM EDT MON MAY 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SURRY...EASTERN WILKES AND NORTHWESTERN YADKIN COUNTIES EXPIRED AT 530 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WAS ALLOWED TO EXPIRE. IF YOU HAD HAIL OR HIGH WINDS WITH THIS STORM...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3614 8112 3623 8116 3641 8084 3619 8075 TIME...MOT...LOC 2107Z 260DEG 16KT 3621 8098 $$ WP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:53 PM EDT, 31 minutes earlier.
Area forecast discussion, May 4, 3:53 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT MON MAY 4 2009 .SYNOPSIS... A COLD FRONT OVER SOUTHERN VIRGINIA WILL PUSH SLOWLY INTO NORTH CAROLINA THIS EVENING...BEFORE RETURNING BACK NORTH AS A WARM FRONT WEDNESDAY MORNING. ANOTHER AREA OF LOW PRESSURE WILL PUSH A COLD FRONT EAST INTO THE REGION BY THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... MODELS ARE INDICATING THE SURFACE BOUNDARY NOW ACROSS SOUTHERN VIRGINIA WILL DRIFT SOUTH...AIDED BY THE THUNDERSTORMS ALONG AND SOUTH OF THE FRONT...INTO NORTH CAROLINA THIS EVENING. LOCAL WRF HAD A MAJORITY OF THE SHOWERS AND THUNDERSTORMS EXITING THE FORECAST AREA AROUND 03-04Z. USED THIS TIMING FOR DIMINISHING THE CHANCE OF RAIN IN THE GRIDS. NORTH OF THE FRONT TONIGHT...ESPECIALLY NORTH OF ROA AND LYH FOG AND STRATUS WILL FILL BACK IN. WENT NEAR OR SLIGHTLY ABOVE GUIDANCE FOR LOWS TONIGHT WITH ALL THE CLOUD COVER...AND SINCE MAV GUIDANCE HAS BEEN RUNNING A LITTLE COOL PAST FEW NIGHTS NORTH OF THE FRONT. HAVE INCREASED THE CHANCE OF RAIN ON WEDNESDAY AND ADDED MORE THUNDER FOR THE AFTERNOON WITH THE APPROACH OF THE NEXT SHORT WAVE. ENOUGH CLOUD COVER AND CHANCE OF RAIN TO LOWER MAXIMUM TEMPERATURES A FEW DEGREES BUT STILL NOT AS LOW AS GUIDANCE. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... SURFACE WEDGE WILL BE ENHANCED FROM RAIN AND LOW PRESSURE TRACKING NORTH ALONG THE MID ATLANTIC COAST TUESDAY EVENING. AS THIS LOW PRESSURE CONTINUES TO TRACK TO THE NORTH OVERNIGHT...DRIER AIR AND LIGHT WESTERLY WINDS WILL DIMINISH RAIN CHANCES OVER THE AREA. DESPITE THE RAIN MOVING NORTH...LOW CLOUDS AND DRIZZLE AND/OR FOG MAY PLAGUE AREAS ALONG AND EAST OF THE BLUE RIDGE INTO WEDNESDAY MORNING. LATE TUESDAY NIGHT AND WEDNESDAY MORNING...AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WILL GENERATE ANOTHER DISTURBANCE IN THE MID WEST AND TRACKS THIS SYSTEM INTO THE TENNESSEE VALLEY. DURING THE DAY WEDNESDAY...THE UPPER LEVEL TROUGH BECOMES NEGATIVELY TILTED AND TRACKS THE DISTURBANCE OVER THE IMMEDIATE AREA BRING ROUNDS OF MODERATE TO HEAVY SHOWERS TO THE REGION. SPC HAS THE AREA IN A SLIGHT RISK FOR WEDNESDAY. 12Z GFS IS FASTER WITH THIS SYSTEM BRING IT IN DURING THE MORNING AND EXITING LATE IN THE AFTERNOON/EARLY EVENING. 12Z NAM IS QUITE A BIT SLOWER BRING RAIN INTO THE AREA DURING THE EARLY AFTERNOON AND NOT EXITING UNTIL AFTER 09Z THURSDAY. WITH TIMING UNCERTAINTIES...TOOK A BLEND OF THE TWO MODELS WITH SLIGHTLY MORE WEIGHT TO THE NAM...AS THE GFS HAS BE RUNNING SYSTEMS A LITTLE TO FAST OVER THE PAST WEEK. OF COURSE WITH TIMING ISSUES...TEMPERATURES WILL BE AFFECTED. FOR NOW...KEPT TEMPERATURES CLOSE TO METMOS AND AROUND NORMAL. && .LONG TERM /THURSDAY THROUGH MONDAY/... ZONAL FLOW WILL BE OVER THE REGION ON THURSDAY WITH A FEW POP-UP SHOWERS DURING THE AFTERNOON AND EVENING HOURS. A FRONT WILL STALL ACROSS THE OHIO VALLEY THURSDAY NIGHT AND WILL WAIT FOR A SURFACE WAVE TO GENERATE ALONG IT BEFORE IT WILL SLIDE TO THE EAST COAST FRIDAY NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. ONCE THIS FRONT TRACKS TO THE EAST COAST...HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO BE COMFORTABLE AND ABOVE NORMAL. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... CEILINGS NORTH OF A WARM FRONT THAT EXTENDED FROM A LOW NEAR ROA TO THE DELMARVA WERE VERY SLOWLY IMPROVING FROM IFR TO VFR AS THE FRONT LIFTED NORTH AND THE LOW MOVED EAST. A COLD FRONT ALSO EXTENDED FROM THE LOW INTO EASTERN EASTERN TENNESSEE. THIS COLD FRONT WILL GRADUALLY SINK SOUTH INTO NORTHERN NORTH CAROLINA THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING OR STRONG GUSTY WINDS...LARGE HAIL AND IFR TO MVFR VISIBILITIES DUE TO VERY HEAVY RAIN. ONCE THE FRONT SINKS FURTHER SOUTH IFR TO MVFR CEILINGS WILL FILL BACK IN OVERNIGHT AT ALL TAF SITES. AS MIXING BEGINS AFTER SUNRISE ON WEDNESDAY AND LOW LEVEL WINDS TURN TO THE SOUTH-SOUTHWEST CONDITIONS WILL IMPROVE FROM SOUTH TO NORTH. IT MAY TAKE UNTIL CLOSE TO 18Z ON WEDNESDAY FOR CEILINGS TO LIFT TO VFR AT LYH. WEDNESDAY NIGHT THROUGH FRIDAY...THE WEATHER PATTERN REMAINS UNSETTLED WITH ANOTHER FRONT ARRIVING AND SLOWING DOWN OVER THE AREA BY WEDNESDAY NIGHT. THIS WILL KEEP SHOWERS AND POSSIBLY TSTMS AROUND THROUGH THE PERIOD. PERIODS OF MVFR ARE LIKELY...AND IFR IS POSSIBLE...IN THE VCNTY OF ANY SHOWER OR STORM. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, May 4, 1:34 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 134 PM EDT MON MAY 4 2009 VAZ022-032>034-043>046-058-059-050100- ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-HALIFAX-CHARLOTTE- 134 PM EDT MON MAY 4 2009 ...TORNADO WATCH 239 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL AFFECT THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE SKYWARN NETWORK HAS BEEN ACTIVATED IN THE WATCH AREA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ005-006-050100- ROCKINGHAM-CASWELL- 134 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 241 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL AFFECT THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE SKYWARN NETWORK HAS BEEN ACTIVATED IN THE WATCH AREA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003-004-019-020-050100- SURRY-STOKES-WILKES-YADKIN- 134 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL AFFECT THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009>020-023-024-035-047-WVZ042>045-050100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-AMHERST-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 134 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL AFFECT THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 4, 11:03 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1103 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 E MAYFIELD 36.52N 79.55W
05/03/2009 ROCKINGHAM NC DEPT OF HIGHWAYS
TREES DOWN ON WILLIAMSON CREEK ROAD.
&&
SKSpecial weather statement, May 4, 4:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT MON MAY 4 2009
NCZ019-042100-
WILKES NC-
418 PM EDT MON MAY 4 2009
...STRONG THUNDERSTORMS WILL AFFECT WILKES COUNTY...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILLERS
CREEK...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS 5 MILES
SOUTHWEST OF DARBY MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ONE STORM WILL BE NEAR MULBERRY AROUND 430 PM...HAYS AROUND 445 PM
AND TRAPHILL AROUND 500 PM. THE OTHER STORM WILL BE AFFECTING DARBY
BY 425 PM...AND MAPLE SPRINGS BY 445 PM.
LAT...LON 3612 8152 3642 8106 3641 8103 3637 8102
3637 8099 3638 8098 3635 8092 3631 8087
3629 8087 3604 8135
EXPERIMENTAL
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:17 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 43 min |
| May 3, 8:56 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 49 min |
| May 3, 10:43 PM EDT | Flood Watch | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 13 hr |
| May 3, 10:56 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Watauga | 64 min |
| May 4, 4:18 PM EDT | Special Weather Statement | RNK | Wilkes | 42 min |
| May 4, 4:59 PM EDT | Special Weather Statement | RNK | Watauga | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.